Heat, Lower Mobile
- When
- September 20, 6:30 AM CST to 4:45 PM CST
- Where
- Lower Mobile forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- Newspaper
An eight year old female was found dead inside a vehicle. The little girl had been left inside the vehicle all day by accident.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
An eight year old female was found dead inside a vehicle. The little girl had been left inside the vehicle all day by accident. The outside air temperature had climbed to near 90 degrees that day where the vehicle was located. The temperatures inside the vehicle were a lot hotter. The little girl was discovered at the end of the day by her father.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Sep 20, 4:00 AM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT THU SEP 20 2007
.SHORT TERM...UNDER HIGH PRESSURE...WE LOOK TO GET ANOTHER FAIRLY
NICE DAY FOR MUCH OF THE AREA TODAY BEFORE THINGS START GOING
DOWNHILL BEYOND THE SHORT TERM.
FORECASTERS ARE WATCHING SURFACE PRESSURE FALLS OVER CENTRAL FLORIDA
AND INTO THE EASTERN GULF OF MEXICO. BUOY 42022...LOCATED ABOUT 70
NAUTICAL MILES SOUTHWEST OF TAMPA BAY WAS DOWN TO 1007 MB WHICH
EXPERIENCED A DROP OF ROUGHLY A MILLIBAR PER HOUR SINCE 5Z
(MIDNIGHT) THIS MORNING. THE LATEST PRESSURE TENDENCY THOUGH HAS
BEEN STEADY. QUITE A BIT OF COLD CLOUD TOPS ARE LOCATED IN THIS
VICINITY OF THE EAST CENTRAL GULF...WHICH POSES SOME CONCERNS THAT
ADDITIONAL LATENT HEAT RELEASE FROM CONVECTION WILL MODIFY THE DEEP
LAYER THERMAL PROFILE WHILE CONTINUING TO LOWER THE SURFACE
PRESSURE. THIS MEANS THINGS ARE BECOMING MORE CONDUCIVE FOR A
TRANSITION FROM A DEEP COLD CORE LOW TO ONE BECOMING WARM CORE...
TROPICAL. THE TROPICAL PREDICTION CENTER HAS SCHEDULED AN AIR FORCE
RESERVE RECON FLIGHT INTO THE SYSTEM TODAY TO INVESTIGATE FURTHER.
ALL INTERESTS IN THE NORTHERN GULF OF MEXICO SHOULD MONITOR THE
PROGRESS OF THIS SYSTEM. /10
&&
.LONG TERM (FRIDAY THROUGH WEDNESDAY)...HPC CONTINUES TO PREFER A
SOLUTION CLOSE TO THE GFS WHICH BRINGS THE SURFACE LOW TO JUST SOUTH
OF THE MARINE AREA ON FRIDAY THEN TO THE MISSISSIPPI RIVER DELTA BY
12Z SATURDAY...IN EXCELLENT AGREEMENT WITH YESTERDAYS GFS MODEL
DATA. CONFIDENCE IN THIS SOLUTION IS INCREASED BY THE ALMOST
IDENTICAL UKMET AND A CLOSE SOLUTION FROM THE GEM. THE SYSTEM IS
DEPICTED IN THE GFS AS A VERTICALLY STACKED COLD CORE SYSTEM FRIDAY
MORNING BUT LATENT HEAT RELEASE FROM CONVECTION MAY NOT BE
REPRESENTED WELL IN THE MODEL. THE SYSTEM TRENDS CLOSER TO WARM
CORE CHARACTERISTICS AS IT NEARS THE MISSISSIPPI DELTA. AREA
INTERESTS WILL NEED TO CONTINUE TO CLOSELY MONITOR THIS SITUATION.
OPTED TO STAY CLOSE TO CURRENT PACKAGE POPS FOR FRIDAY AND FRIDAY
NIGHT WHICH ARE A BIT ABOVE THE MAV AND MET GUIDANCE NEAR THE
COAST. THE GFS...UKMET AND GEM ALL BRING A FAIR AMOUNT OF
CONVECTION INTO THE FORECAST AREA...SO HIGHER POPS LOOK REASONABLE
ESPECIALLY CLOSER TO THE COAST. LIKELY POPS FOLLOW FOR SATURDAY AS
THE SURFACE LOW CONTINUES SLOWLY INTO SOUTHEAST LOUISIANA.
CONSIDERED A COASTAL FLOOD WATCH GIVEN THE SITUATION BUT HELD OFF
FOR TWO REASONS. FIRST...THE EVENT IS STILL OUTSIDE 36 HOURS.
SECONDLY...THE ASTRONOMICAL TIDES WILL BE DROPPING SHORTLY AFTER
SUNRISE SATURDAY MORNING THROUGH THE DAY DURING THE PERIOD OF THE
STRONG ONSHORE FLOW...AND WITH A TIDAL CYCLE OF 1.6 FEET...THIS WILL
CERTAINLY HAVE A LIMITING EFFECT. FOR THE POSSIBILITY OF A FLASH
FLOOD WATCH...HPC GRAPHICS PUT THE EVENT TOTAL RAINFALL AT 2 INCHES
MAXIMUM...WELL BELOW FLASH FLOOD GUIDANCE. THE GFS AND UKMET RUN
TOTALS ARE WITHIN THIS AS WELL SO DONT EXPECT A WIDE AREA FLASH
FLOOD THREAT...ALTHOUGH OF COURSE LOCALIZED FLASH FLOODING MAY OCCUR
NEAR THE COAST. WILL LEAVE TO NEXT SHIFT TO REASSESS THESE ISSUES
AS THEY ARE HEAVILY DEPENDENT ON THE STRENGTH OF THE SYSTEM.
SATURDAY NIGHT INTO SUNDAY IS A DIFFICULT FORECAST AS THE GFS IS
STILL ZIPPING ANOTHER SYSTEM UP FROM THE YUCATAN SATURDAY MORNING
AND INTO LOUISIANA BY SUNDAY. THE GFS DEVELOPS THIS SECOND SYSTEM
FROM A COMBINATION OF A SHORTWAVE AND A MILD TROPICAL WAVE MOVING
ACROSS THE GULF. NOT SURE HOW MUCH CONFIDENCE TO HAVE IN THIS
SECOND SYSTEM AS NEITHER THE GEM OR UKMET SHOW THIS...BUT THE FACT
THAT THE GFS CONTINUES TO HAVE THIS IN ITS SOLUTION IS A SOURCE FOR
CONCERN AND WILL NEED TO CLOSELY WATCH THIS ON SUBSEQUENT SHIFTS.
WILL GO WITH GOOD CHANCE POPS ON SUNDAY WITH SLIGHTLY LOWER POPS
DURING THE NIGHTTIME FOR NOW. DEEP TROPICAL MOISTURE CONTINUES TO
SPREAD FROM THE GULF INTO THE REGION MEANWHILE PROVIDING AMPLE FUEL
FOR CONVECTION AS A SERIES OF MILD TROPICAL WAVES MOVE FROM THE
ATLANTIC TO ACROSS THE GULF. A SYSTEM MOVES ACROSS ONTARIO AND
QUEBEC MONDAY INTO TUESDAY AND SENDS A TRAILING FRONT INTO THE
SOUTHEAST STATES. THIS FRONT STALLS OVER THE REGION ON WEDNESDAY
AND WILL PROVIDE FOR A SOURCE OF CONVECTIVE INITIATION. MADE SOME
MINOR ADJUSTMENTS TO MAV GUIDANCE HIGHS FOR FRIDAY AND WITH A BLEND
OF MET AND MAV FOR FRIDAY NIGHT. USED A BLEND OF MEX AND MEN
ENSEMBLE GUIDANCE FOR TEMPERATURES SATURDAY NIGHT THROUGH TUESDAY
WHICH BETTER BLENDS WITH NEIGHBORS. /29
&&
.MARINE....PRESSURES WERE FALLING FROM THE CENTRAL FLORIDA COAST
INTO THE EAST CENTRAL GULF OF MEXICO. THE POTENTIAL EXISTS FOR A
SUBTROPICAL TO TROPICAL CYCLONE TO FORM LATER TODAY AS THE SYSTEM
MOVES WEST NORTHWEST. THE LATEST FORECASTS TAKE THE LOW UP INTO THE
MISSISSIPPI SOUND OR SOUTHEAST LOUISIANA THIS WEEKEND MAKING FOR
HAZARDOUS BOATING NAVIGATION FROM INCREASING WINDS...VISIBILITY
REDUCING HEAVY RAINS AND HIGH SEAS. TAKE NOTE...THE CURRENT FORECAST
IS HIGHLY DEPENDENT ON THE STRENGTH OF THIS SYSTEM. MARINE INTERESTS
ARE ADVISED TO STAY ABREAST OF THE LATEST FORECAST INFORMATION
CONCERNING THE LOW PRESSURE SYSTEM DEVELOPING OVER THE EASTERN GULF
OF MEXICO. /10
&&
.FIRE WEATHER...NO CONCERNS. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 88 67 85 71 / 05 10 50 50
PENSACOLA 88 71 84 74 / 10 30 60 60
DESTIN 86 73 83 75 / 20 40 70 60
EVERGREEN 86 65 84 71 / 05 20 40 40
WAYNESBORO 89 63 86 69 / 05 05 20 30
CAMDEN 88 65 85 69 / 05 05 30 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN FL TO PASCAGOULA MS OUT 60 NM AND
MOBILE BAY.
&&
29 EVERSOLE
12 MANISCALCOHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 610 AM CDT THU SEP 20 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 211200- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-WASHINGTON-WAYNE-WILCOX- 610 AM CDT THU SEP 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...AND INLAND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT. HIGH PRESSURE EXTENDING FROM THE MID ATLANTIC INTO THE DEEP SOUTH COMBINED WITH THE FLOW AROUND A SURFACE LOW PRESSURE SYSTEM EMERGING INTO THE EAST GULF...MAINTAINS MODERATE TO STRONG NORTHEAST WINDS OVER THE MARINE AREA. SMALL CRAFT NAVIGATION LOOKS TO BE DIFFICULT THROUGH TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE EAST OF INTERSTATE 65 BY LATE THURSDAY AFTERNOON. NO SEVERE THUNDERSTORMS ARE EXPECTED. THERE ARE INDICATIONS THAT A SUBTROPICAL OR TROPICAL CYCLONE COULD FORM LATER TODAY OVER THE EASTERN GULF. THE TROPICAL PREDICTION CENTER HAS SCHEDULED AN AIR FORCE RESERVE RECON FLIGHT TODAY TO INVESTIGATE THE EAST GULF LOW. ALL INTERESTS IN THE NORTHERN GULF OF MEXICO SHOULD MONITOR THE PROGRESS OF THIS SYSTEM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY. THE POTENTIAL EXISTS FOR A SUBTROPICAL OR TROPICAL CYCLONE TO TRACK ON A GENERAL WEST NORTHWEST HEADING INTO THE NORTHERN GULF LATE FRIDAY. ON THIS TRACK...WINDS AND RAINS ARE FORECAST TO INCREASE FRIDAY THROUGH SATURDAY. RIP CURRENT RISK AND SURF WILL ALSO BE INCREASING INTO THE WEEKEND AS STRONG SOUTHERLY WINDS IMPINGE ON THE AREA COMBINED WITH OUTGOING TIDES. MARINE INTERESTS SHOULD BE ALERT FOR THE POTENTIAL OF SIGNIFICANTLY INCREASED WIND AND SEA STATES AS WELL. MARINERS SHOULD ALSO STAY IN TOUCH WITH THE LATEST WEATHER FORECAST INFORMATION BEFORE LEAVING SAFE HARBOR OVER THE NEXT SEVERAL DAYS. COASTAL RESIDENTS SHOULD REMAIN ALERT FOR THE POTENTIAL OF COASTAL FLOODING ISSUES STARTING ON FRIDAY AND CONTINUING INTO SATURDAY SHOULD THE LOW PRESSURE OVER THE EASTERN GULF INTENSIFY INTO A TROPICAL CYCLONE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS WILL NOT BE REQUIRED TODAY AND TONIGHT.
1 heat. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Heat, Lower Mobile | 2007-09-20 | 1 | Female | Vehicle/Towed Trailer | Indirect |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59669.